Jump to content
Razzle

Exercise ... Do more, do less, do nothing? What worked for you?

Recommended Posts

baquejohn

AlaskenG, you must be Shane? I saw your youtube video

Share this post


Link to post
Share on other sites
DaBro

Yes, doctor said I was on such a low dose it was probably having no effect so no taper needed. He was wrong. 

 

Sorry to hear you’re still struggling. We are developing infinite patience!

Share this post


Link to post
Share on other sites
Cruizer

Hi DaBro, I don't normally comment on peoples threads but just saw your comment on 25mg being "such a low dose."

I would encourage you to look up the serotonin occupancy study (I have posted a link below for you). If you look at Sertraline on here you will see that at 25mg you were still in fact locking down around 70% occupancy despite 25mg of Zoloft being considered a low dose by doctors. The curves that you see on these graphs highlight why we need to taper at 10% of a previous dose and not in a linear path.

 

https://ajp.psychiatryonline.org/doi/pdf/10.1176/appi.ajp.161.5.826

 

I am happy to hear you have had good windows and these seem to be improving which is great news! I just though the above info might help explain why you have been in Withdrawal for what looks like 18 months and not to worry as is pretty understandable with how you came off these drugs. I wish you all the best on your journey to recovery

Share this post


Link to post
Share on other sites
Winner51

Hennie, I experience many of the same symptoms when I attempt exercise.  The back pain and nerve pain is so severe after exercise I eventually give up.  I’m curious, has your exercise intolerance improved since your Jan 2019 post? If so, when in your withdrawl process? If anyone with experience in this area could comment, I would be much appreciative.  I’m in my “10 month wave” and I’m feeling it but the back pain is the most frustrating. I began exercising again at the beginning of my tenth month of withdrawl not realizing this is supposed to be the worst month of withdrawl. Just looking for some hope for the future and my ability to exercise again...

Share this post


Link to post
Share on other sites
hennie86

Hi Winner51,

 

I am sure you will be able to exercise in the future. It is maybe not time for it yet but hopefully time will heal things

 

I hope I would be able to say my exercise intolerance would have got a lot of better but it hasnt.  I made again progress last winter but maybe added too much exercise (tried to increase a bit powerful yoga to increase muscle training and longer walks in the woods) and finally crashed again and have decided to keep my exercise level the same- walking, little gentle yoga movements (mostly relaxation), maybe riding a bike a bit. If I notice I have done too much I keep a break. Sometimes I have exercised more than normally but I usually pay the price. Harder exercise is in my case like loaning energy from the next days. There is a certain limit and I cant do more.

 

When I increased the exercise same old symptoms came back: feel like my muscles dont recover from exercise, muscles start to feel really stiff,wake up in the middle of the night because of adrenaline surges, feeling like my body/CNS is vibrating/tingling/agitated and usually in that point I think; now its time to keep a break. I think the increasing amount of adrenaline surges and symptoms after exercise are somekind of key understanding whats going on in my body. I read this post and I think it has lot in common with how I feel. Like I said I have been battling years with symptoms that resemble a lot of CFS. I think multiple withdrawal caused some kind of autonomic nervous system issues in my case.

https://www.hfme.org/adrenalinesurgetips.htm

I have made progress but not a lot. I can be a bit more physically active in every day life and do a bit more but not much. I also sleep a bit better if I take care of myself well.

 

Best way for me to handle wd has been doing things that lower stress and helps my CNS to recover and relax. Walking helps a lot such as different exercises that combine deep breathing and movement such as yoga and in my case it is really gentle. Harder exercise does the opposite in my case now. It is not time for it yet. I am sad because I loved exercise. Luckily walking outside cheer me up and its something even though I miss going to gym, running and so on..

 

I still taper benzos and have had to keep breaks in tapering because the symptoms have been sometimes too much. I have had issues of akathisia in the past and have again noticed symptoms of it. I try to concentrate in calming off myself instead of muscle training. Things have been more difficult in the end of my taper process.

 

Share this post


Link to post
Share on other sites
AlaskanGlacier

Still can't exercise beyond some light walking and a bit of light shooting around at bball court. Light garden work. Etc. Pushing beyond that still brings on bad akathisia, agitation, depression + anxiety, brain fog, etc. It's gotten better, but it's a slow process. Has anyone gotten it all back after years of physical suffering like that? This all started like 10 years ago with the exercise malaise because of the drugs. Sometimes it feels like there's no way I could go to the weightroom, play sports, hike or push myself hard again. Only 32 years old :(

Share this post


Link to post
Share on other sites
Adili13

Phew. Added 10 minutes of light jogging to my walk today and got immediately slammed by a wave right after. Seems to really activate me. I’ll have to not do that, though I used to love jogging. I’ll take a two week break from jogging and maybe give incline walking a go again, slowly increasing the time. 

Share this post


Link to post
Share on other sites
ChessieCat

merged similar topics

 

Share this post


Link to post
Share on other sites
Tom37

Hi all,

 

Just wondering if there can be a delayed reaction to doing to much exercise? Assumed it would be straight away or the next day but wd is nothing normal.

 

I started increasing what I was doing and after the second time felt a little bit worse so stopped and then two or three weeks later have hit a nasty wave.

 

 

Share this post


Link to post
Share on other sites
eboyd

I found that HR Zone training has been super helpful with keeping me from over doing it.  I am a fitness professional as well as someone who has been healing for the past 2 years.  I have been using MyZone.  If I stay in my lower HR Zones 1&2 then I tend to recover well and mitigate over working my nervous system.  Heavy lifting is super taxing on the nervous system so staying away from trying to PR any lifts is a good idea.  Start slow with more aerobic/metcon type workouts keeping the weights light and reps as well as movements in a range where you do not go out of zone 1/2.  Limit to 30 minutes 2-3 times per week and see how you respond.  A year ago I couldn't even pick up a 20# weight without feeling like I was going to pass out.  I now am able to work in my Zone 3 here and there.  I can lift again but my focus is on technique since I know going too heavy is not going to benefit me in anyway.  It takes time, patience, and the ability to work within your limitations and finding a way to keep you accountable to staying within those limitations.  Anyway, this has worked for me.  I hope it helps.

Share this post


Link to post
Share on other sites
Brooke

This is a fascinating topic. I think there’s an argument to be made that ADs are a performance enhancing drug. 
 

I was a high level Crossfit athlete while medicated. In 2015, one year before getting off the drugs, I competed in the top 1% of athletes worldwide. Flash forward to 2016, off 37.5mg of Effexor XR, and I could not make it through a workout. Four years later, my capacity for high intensity fitness is nowhere where it once was. This is natural in some ways, given that once you step down it always feels like hell to get it back, but it feels like something more is going on.


My theory is that ADs numb the whole system, emotional and physical. Therefore, our tolerance for high intensity workouts actually goes up. I felt pain when I was training, sure.  But the threshold was so much higher. I could push through in ways I couldn’t almost immediately after stopping Effexor. 

I’ve run this theory by a few researchers who study muscle/exercise science. None of them know of any formal studies,  but they all agree that it makes sense. Curiouser and curiouser...

Share this post


Link to post
Share on other sites
eboyd

I do not agree.  I have had the opposite experience...it is way worse in withdrawal, however.

Share this post


Link to post
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy